Virginia, 2011High Wind in Virginia, March 9, 2011
March 9, 2011 · NWS RNK · 1 event in 1 county or zone
Southeast winds increased in advance of an approaching area of low pressure. The high winds gusted to around 60 mph, causing trees to be blown down.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southeast winds increased in advance of an approaching area of low pressure. The high winds gusted to around 60 mph, causing trees to be blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 9, 3:49 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 9, 3:49 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EST WED MAR 9 2011
.SYNOPSIS...
LOW PRESSURE WAS OVER NORTHERN INDIANA WITH A STRONG COLD FRONT
EXTENDING INTO EASTERN LOUISIANA. ANOTHER LOW WILL DEVELOP ALONG
THE FRONT IN THE TENNESSEE VALLEY TONIGHT AND WILL CROSS THROUGH
THE MID ATLANTIC REGION BY THURSDAY NIGHT. BY FRIDAY MORNING THE
LOW WILL BE OVER THE EASTERN GREAT LAKES WITH HIGH PRESSURE OVER
THE LOWER MISSISSIPPI VALLEY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SATELLITE SHOWS INITIAL SURGE OF DEEP MOISTURE INTO THE AREA AT THIS
TIME...IS BEING CUT OFF SOMEWHAT BY CONVECTION ACROSS ALA/GA. EVEN
SO...THE DEEP SOUTHEAST LOW LEVEL FLOW TO NEARLY 800 MBS IS PICKING
UP PLENTY OF MOISTURE FROM THE ATLANTIC...AND THIS SURGE SHOULD
BRING A SWATH OF MODERATE TO HEAVY RAIN TONIGHT...ESPECIALLY THROUGH
THE EVENING HOURS. I HAVE CONCENTRATED THE HEAVIEST PRECIP TONIGHT
ALONG THE EAST SLOPES OF THE BLUE RIDGE...WHICH SHOULD SEE PLENTY OF
ENHANCEMENT WITH THE DEEP EAST TO SOUTHEAST FLOW. RAINFALL RATES
WILL LIKELY NOT EXCEED A QUARTER TO PERHAPS A HALF INCH AN HOUR...SO
THE CURRENT FLOOD WATCH LOOKS GOOD. FAR SW VA AND PARTS OF SE WV MAY
GET OUT OF THE RAIN SHIELD THIS EVENING. I HAVE LOWERED POPS DOWN TO
LIKELY...AND THEY MAY NEED TO BE LOWERED MORE. WITH A SECOND WAVE OF
PRECIP EXPECTED TO HEAD NORTH INTO THE CWA LATE TONIGHT...I
GRADUALLY BRING POPS BACK UP TO CATEGORICAL IN THE FAR WEST.
THE SOUTHEAST LOW LEVEL JET REMAINS 50+ KNOTS INTO THIS EVENING. I
USED THE HIGHER RESOLUTION NAM MODEL TO POPULATE THE WINDS. WITH THE
PRECIP TAPERING OFF SOME LATE THIS AFT...AND CIGS LIFTING...THERE
WILL BE A POTENTIAL FOR STRONG WIND GUSTS IN THE LEE OF THE NW-SE
ORIENTED RIDGES FROM SMYTH COUNTY VA...NORTHWARD INTO TAZEWELL AND
MERCER COUNTIES. TAZEWELL COUNTY SITES HAVE HAD A FEW WIND GUSTS OF
50 TO 60 MPH THE PAST FEW MINUTES...UPGRADED THE WIND ADVISORY TO A
HIGH WIND WARNING THROUGH MIDNIGHT. THE NAM MODEL ALSO HIGHLIGHTED
SOME HIGHER GUSTS IN BLAND COUNTY WITH THIS WIND DIRECTION...SO I
ADDED THEM TO THE HIGH WIND WIND WARNING. WITH A POTENTIAL FOR
GUSTS TO 50 MPH...THERE MAY BE DOWNED TREES AND POWER LINES
CONSIDERING THE SATURATED SOIL.
TEMPERATURES WILL GRADUALLY RISE OVERNIGHT. THE LOW TEMP FOR THE
NIGHT WILL BE THE 700 PM READING MOST LOCATIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DEEP UPPER LOW WILL CLOSE OFF OVER THE TENNESSEE VALLEY EARLY
THURSDAY AND CROSS SOUTHWEST VIRGINIA DURING THE DAY. STILL SOME
DIFFERENCE IN THE TRACK OF THE UPPER LOW BUT GOING WITH HPC
RECOMMENDATION CLOSER TO THE GFS/ECMWF TRACK. THIS CONTINUES STRONG
DYNAMICS ACROSS THE FORECAST AREA ON THURSDAY WITH ISENTROPIC LIFT
AND UPPER DIFFLUENCE IN THE RIGHT REAR QUADRANT OF THE UPPER JET
IN THE MORNING. UPSLOPE COMPONENT OF THE RAINFALL WILL BE MUCH
WEAKER THURSDAY MORNING. THE FRONT SHOULD CROSS THROUGH THE
FORECAST AREA DURING THE DAY...LEADING COLDER AIR INTO THE WESTERN
COUNTIES OF THE COUNTY WARNING AREA AND ENDING THE RAIN FROM WEST
TO EAST IN THE FOOTHILLS AND PIEDMONT.
UPSLOPE SNOW SHOWERS WILL DEVELOP IN THE TYPICAL FAVORED AREAS
FROM SOUTHEAST WEST VIRGINIA INTO THE NORTHWEST NORTH CAROLINA
MOUNTAINS. WILL MENTION MINOR SNOW ACCUMULATIONS IN THE HAZARDOUS
WEATHER OUTLOOK FOR WESTERN GREENBRIER COUNTY FOR THURSDAY NIGHT.
CHANCE OF SNOW DROPS FRIDAY AND FRIDAY NIGHT AS NORTHWEST WINDS
BACK AND WEAKEN. ANOTHER SHORT WAVE COMES THROUGH THE UPPER TROF
ON SATURDAY WHICH WILL RESULT IN A CHANCE OF SHOWERS IN THE
MOUNTAINS.
AFTER THE FRONTAL PASSAGE ON THURSDAY STAYED CLOSER TO THE WARMER
MAV GUIDANCE FOR HIGHS ON FRIDAY AND SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM PUSHING ACROSS THE LOWER GREAT LAKES SATURDAY
EVENING WILL DRAG A WEAK COLD FRONT ACROSS THE NORTHERN HALF OF OUR
REGION...TRIGGERING SHOWER ACTIVITY WEST OF THE BLUE RIDGE. FORECAST
MODELS INDICATE THERE IS LIMITED MOISTURE FOR THIS FRONT TO WORK
WITH...SO EXPECT THAT SHOWER ACTIVITY WILL BE SPOTTY AND LIGHT.
TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY SUNDAY MORNING
ACROSS SOUTHEAST WEST VIRGINIA...PARTICULARLY GREENBRIER COUNTY...
CAUSING RAINFALL TO CHANGE OVER TO SNOW FOR A FEW HOURS AROUND
SUNRISE...BEFORE CHANGING BACK TO RAIN WITH DAYTIME WARMING. SHOWER
ACTIVITY WILL TAPER OFF SUNDAY EVENING.
MONDAY BRINGS A CHILLY AND WET WEATHER PATTERN ACROSS OUR AREA AS
HIGH PRESSURE BUILDS IN FROM UPPER NEW ENGLAND DOWN THE EAST SIDE OF
THE APPALACHIANS...WHILE ANOTHER LOW PRESSURE SYSTEM MOVES EASTWARD
ACROSS THE SOUTHEAST STATES. THIS SYSTEM WILL SEND GULF MOISTURE
NORTHWARD INTO OUR REGION...WITH SHOWERS DEVELOPING IN THE COOL AIR
WEDGED AGAINST THE HIGHER RIDGE LINES IN THE WESTERN EDGE OF OUR
REGION. AS THIS LOW PRESSURE SYSTEM REMAINS WELL TO OUR SOUTH...
MOISTURE FLOW INTO OUR REGION WILL REMAIN LIMITED...AND AT THIS TIME
WILL BE EXPECTING LESS THAN A HALF INCH OF PRECIPITATION WITH THIS
SYSTEM. SNOW WILL AGAIN BE POSSIBLE EARLY TUESDAY MORNING ACROSS
SOUTHEAST WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS OF VIRGINIA AS
LOW TEMPERATURES ACROSS THOSE AREAS APPROACH THE FREEZING MARK.
AS THIS SYSTEM PUSHES OFF SHORE ON TUESDAY EVENING...PRECIPITATION
WILL COME TO AN END ACROSS OUR AREA...LEAVING HIGH PRESSURE TO OUR
EAST AS THE DOMINATING WEATHER FEATURE. TEMPERATURES WILL REBOUND
WEDNESDAY AS CLOUDS DECREASE DURING THE MORNING...AND AS WINDS
BECOME MORE SOUTHERLY...BRINGING WARMER AIR INTO OUR AREA.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WIDESPREAD LOW END MVFR TO IFR WILL CONTINUE AT ALL SITES TODAY.
EXCEPTION IS DANVILLE...WHICH IS STARTING VFR AT 18Z...BUT WILL
QUICKLY DROP TO LOW END MVFR BY 20Z AS SOME LIGHT RAIN MOVES IN.
DEEPER MOISTURE WILL ARRIVE BY TONIGHT AND PERSIST INTO THE DAY
THURSDAY. OVERNIGHT FLIGHT CONDS ARE EXPECTED TO HAVE LIFR OR
VLIFR CIGS/VSBYS IN MODERATE TO HEAVY RAIN AND FOG. A STRONG
SOUTHEASTERLY LOW LEVEL JET CONTINUES THIS AFTERNOON INTO THIS
EVENING...BUT THIS IS NOT EXPECTED TO MIX TO THE SFC...SO LOW
LEVEL WIND SHEAR HAS BEEN ADDED TO ALL OF THE TAF SITES. BLF MAY
SEE SOME STRONGER GUSTS OF 30 TO 35 KNOTS THROUGH ABOUT 700 PM.
THE HEAVY RAIN WILL LIKELY PERSIST INTO EARLY THURSDAY...ESPECIALLY
EAST OF THE BLUE RIDGE. THE LIFR CIGS/VSBYS WILL PERSIST INTO THE
DAY THURSDAY.
SHOULD SEE SOME IMPROVING CONDITIONS BEHIND THE FRONT THURSDAY
AFTERNOON OR EVENING EAST OF THE MTNS. IN THE MTNS WESTERLY
UPSLOPE FLOW WILL DEVELOP BEHIND THE FRONTAL PASSAGE KEEPING MVFR
CIGS...POSSIBLY IFR AT BLF. SHRA ON WESTERN SLOPES THU EVE WILL BE
CHANGING TO SHSN WITH SOME LIGHT TO MODERATE ACCUMULATIONS. LOW
MVFR TO IFR CONDS WILL LIKELY CONTINUE THRU THU NIGHT INTO FRIDAY
MORNING IN SE WVA...INCLUDING BLF AND LWB.
VFR IS EXPECTED AT ALL SITES FRIDAY AFTERNOON INTO SATURDAY.
ANOTHER FRONTAL PASSAGE MAY BRING MVFR CONDS AND PRECIPITATION SAT
NIGHT INTO SUNDAY.
&&
.HYDROLOGY...
HIGH CONFIDENCE FOR WIDESPREAD HIGH QPF EVENT NEXT 24 HOURS.
MODERATE TO HEAVY RAINFALL WOULD BE WIDESPREAD...WITH AMOUNTS OF
1 TO 3 INCHES COMMON. THE HIGHER END AMOUNTS...2 TO 3.5 INCHES
INCHES...ARE EXPECTED TO OCCUR ALONG AND EAST OF THE BLUE RIDGE.
RIVER LEVELS WILL BE HIGHLY SENSITIVE TO THE AMOUNT OF RAINFALL.
UPDATES TO THE CURRENT RIVER FLOOD WARNINGS FOR THE DAN...ROANOKE
AND JAMES RIVER WILL BE MADE BY 10PM THIS EVENING AND AGAIN
OVERNIGHT IF NECESSARY.
HIGH CONFIDENCE EXISTS FOR WIDESPREAD SMALL STREAM FLOODING IN THE
HEADWATERS OF THE DAN...ROANOKE AND JAMES RIVER AS WELL AS
LOCATIONS ALONG AND EAST OF THE BLUE RIDGE. STREAMS WILL RESPOND
MORE QUICKLY TO THE RAINFALL AND RUNOFF COMPARED TO THE SYSTEM
THAT WENT THROUGH LAST WEEKEND SINCE THE GROUND IS NOW MUCH WETTER
AND STREAM LEVELS WILL START OFF HIGHER.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ007-009>020-
022>024-032>035-043>047-058-059.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009-
010.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR VAZ020.
NC...FLOOD WATCH THROUGH THURSDAY EVENING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ042>045.
HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ042.
&&
SYNOPSIS...AMS
NEAR TERM...JJ
SHORT TERM...AMS
LONG TERM...NF
AVIATION...JJ/PM
HYDROLOGY...AMSHazardous weather outlook, Mar 9, 4:01 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EST WED MAR 9 2011
VAZ007-009-010-WVZ042-101100-
TAZEWELL-SMYTH-BLAND-MERCER-
401 PM EST WED MAR 9 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018>020-VAZ011>019-022-024-032-033-WVZ043-044-101100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-
ROCKBRIDGE-PATRICK-FRANKLIN-SUMMERS-MONROE-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004-005-VAZ043-101100-
STOKES-ROCKINGHAM-HENRY-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A SLIGHT RISK OK SEVERE THUNDERSTORMS ON THURSDAY. THE
PRIMARY THREAT FROM ANY SEVERE STORMS IS DAMAGING WINDS. TORNADO
DEVELOPMENT IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ020-101100-
BATH-
401 PM EST WED MAR 9 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ045-101100-
GREENBRIER-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
MINOR SNOW ACCUMULATIONS ARE EXPECTED IN WESTERN GREENBRIER COUNTY
THURSDAY NIGHT AND FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ023-034-035-101100-
BOTETOURT-BEDFORD-AMHERST-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE JAMES
RIVER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ006-VAZ044-058-059-101100-
CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE DAN AND
ROANOKE RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A SLIGHT RISK OK SEVERE THUNDERSTORMS ON THURSDAY. THE
PRIMARY THREAT FROM ANY SEVERE STORMS IS DAMAGING WINDS. TORNADO
DEVELOPMENT IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ045>047-101100-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
401 PM EST WED MAR 9 2011
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE JAMES
RIVER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A SLIGHT RISK OK SEVERE THUNDERSTORMS ON THURSDAY. THE
PRIMARY THREAT FROM ANY SEVERE STORMS IS DAMAGING WINDS. TORNADO
DEVELOPMENT IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 9, 12:55 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 PM EST WED MAR 9 2011
NCZ001-002-018-VAZ015>017-032-092300-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-PATRICK-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
STUART
1255 PM EST WED MAR 9 2011
...AREAS OF DENSE FOG CONTINUE ALONG THE BLUE RIDGE...
EASTERLY UPSLOPE WINDS HAVE ALLOWED FOR LOW CLOUDS AND FOG TO
REMAIN PERSISTENT ALONG THE BLUE RIDGE MOUNTAINS. VISIBILITIES AS
LOW AS A FEW HUNDRED FEET WILL BE POSSIBLE IN AREAS INTO THIS
EVENING. USE CAUTION WHEN OUT TRAVELING...AND BE ALERT FOR
POSSIBLE RAPID REDUCTIONS IN VISIBILITY. INTERSTATE 77 IN CARROL
COUNTY VIRGINIA IS ONE MAJOR INTERSTATE THAT WILL BE IMPACTED BY
PERIODS OF LOW VISIBILITIES.
MC
High Wind, Tazewell
- When
- March 9, 4:04 PM EST to 4:14 PM EST
- Where
- Tazewell forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.125, -81.561 (the zone’s center; the record gives no point)
High winds caused trees to be blown down on Dry Fork Road in Tazewell. Damage values are estimated.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Alabama, March 9 to 10, 2011$415,000 · 75 kt wind · 32 events
- Tornadoes and Flash Flood in Mississippi, March 9, 2011$222,000 · EF1 · 13 events
- Flash Flooding and Flood in Mississippi, March 9, 2011$133,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Alabama, March 9 to 12, 2011$52,000 · 30 events
- Flash Flooding and Flood in Georgia, March 9, 2011$74,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Florida, March 9, 2011$100,000 · EF0 · 3 events
- Tornado and Damaging Winds in Georgia, March 9, 2011$32,000 · EF0 · 9 events
- High Wind in Tennessee, March 9, 2011$30,000 · 70 kt wind · 1 event
- Strong Wind in Tennessee, March 9, 2011$18,000 · 4 events
- Winter Weather in Wisconsin, March 9, 201113 events
- Winter Storm and Winter Weather in Michigan, March 9, 20118 events
- High Wind in Wyoming, March 9 to 11, 201159 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294205.